# SDR AALA202501183050

- Difficulty date: January 10, 2025
- Submitted: January 18, 2025
- Operation: Air carrier
- Aircraft: N132AN
- Make and model: Airbus A321-231
- Aircraft serial: 6473
- Aircraft time: 32,601 hours, 10,703 cycles
- System (JASC): 5520 · Elevator Structure
- Part: Hinge Fitting
- Part number: D5598141100400
- Condition: Excess Play
- Location: Zone 300
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO CLT DUE TO THE FLIGHT CREW REPORTING THAT AT FL 280 SPEED 310 STARTED GETTING SEVERE VIBRATION FROM TAIL SECTION OF AIRCRAFT. FLIGHT ATTENDANTS REPORTED FROM ROW 15 TO REAR OF AIRCRAFT VIBRATION GOT WORSE AS YOU WALKED TO REAR OF AIRCRAFT. FLIGHT CREW RAN QRH PROCEDURE FOR ABNORMAL VIBRATION. SLOWED TO 280 KTS AND IT SUBSIDED. THE AIRCRAFT LANDED SAFELY AT CLT AND TAXIED TO THE GATE UNDER ITS OWN POWER. **ORIGINAL REPORT WAS AALA202501136333** MAINTENANCE REPLACED THE LEFT HAND GREEN HYDRAULIC SYSTEM ELEVATOR SERVO CONTROL PER AMM 27-34-51 DUE TO EXCESSIVE PLAY. MAINTENANCE ALSO REPLACED ALL THE HINGE ARM END FITTINGS ON THE LEFT-HAND ELEVATOR (AALA202501188527, AALA202501182131, AALA202501182636, AALA202501180657, AALA202501183050, AALA202501184290) AND THE RIGHT-HAND ELEVATOR (AALA202501188151, AALA202501180198, AALA202501181587, AALA202501188171, AALA202501185876, AALA202501180173) PER AMM 55-16-42 DUE TO EXCESSIVE PLAY. A SATISFACTORY OPERATIONAL CHECK WAS ACCOMPLISHED. NOTE THIS REPORT IS FOR THE LEFT HAND #5 ELEVATOR HINGE ARM END FITTING.
